MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
Conmed (b)(4) reported on behalf of their customer that the 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a laparoscopic uterine myomectomy procedure on (b)(6) 2022 when it was reported that, ¿about 1 hour after the start of operation, the insulating coating on the electrodes broke and became hangnail-like and adhered to the tip.¿ the procedure was completed using an alternate unknown device and there was no time delay for the surgery.Further assessment questioning found that the obstetrician-gynecologist was the initial reporter, the device was in the sterile field when it broke however the device did not fragment and the device did not fall into the surgical site.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 60-5274-132 in opened original packaging.Lot number was verified.Performed a visual inspection, the black insulation is split apart and peeling.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review was conducted and found no other similar events reported for this lot number.A two-year review of complaint history revealed there has been a total of 4 complaints, regarding 5 devices, for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to examine the device prior to use for damage.Do not use if damage is found.Should eschar adherence occur on the 60-5272 series, the electrode tips can be cleaned with an electrosurgical scratch pad.On the 60-5274 series, with eschar-resistant coating, any adhering can be easily wiped away with a sterile, moistened sponge.This product is designed for non-continuous operation, with a duty cycle of 10 seconds on, and 30 seconds off.Always use the lowest possible setting to achieve the desired electrosurgical effect.Misuse of this or any other electrosurgical device can result in a patient injury.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the 60-5274-132, stealth 32 lhook lap elec pkg, was being used during a laparoscopic uterine myomectomy procedure on (b)(6) 2022 when it was reported that, ¿about 1 hour after the start of operation, the insulating coating on the electrodes broke and became hangnail-like and adhered to the tip.¿ the procedure was completed using an alternate unknown device and there was no time delay for the surgery.Further assessment questioning found that the obstetrician-gynecologist was the initial reporter, the device was in the sterile field when it broke however the device did not fragment and the device did not fall into the surgical site.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
courtney pomichter
525 french rd
utica, NY 13502
3156243170
MDR Report Key14250020
Report Number1320894-2022-00088
Device Sequence Number4887010
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)261219(10)202112201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202112201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic